Alert archive / Missouri / Special Weather Statements in 2017
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Jul 13, 2017, 12:11 AM CDT for Grundy County, Missouri. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2017, 12:11 AM CDT (05:11 UTC)
- Expired
- Jul 13, 2017, 12:45 AM CDT
- In force
- 34 min
- Issued by
- NWS Kansas City, MO
County Grundy County, MO
The radar
The Pleasant Hill radar (KEAX), 162 km from the middle of the area, began a volume at 05:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 5.2 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1338 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 2367 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
598
WWUS83 KEAX 130511
SPSEAX
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1211 AM CDT THU JUL 13 2017
MOZ005-014-015-023-130545-
Grundy MO-Daviess MO-Livingston MO-Harrison MO-
1211 AM CDT THU JUL 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DAVIESS...GRUNDY...
SOUTHEASTERN HARRISON AND NORTHWESTERN LIVINGSTON COUNTIES UNTIL 1245
AM CDT...
At 1210 AM CDT, Doppler radar was tracking a strong thunderstorm near
Gilman City, or near Bethany, moving southeast at 30 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Trenton, Jamesport, Gilman City, Spickard, Coffey, Tindall and
Brimson.
LAT...LON 4030 9376 4027 9376 4027 9363 4021 9338
3986 9369 4011 9403 4031 9382
TIME...MOT...LOC 0510Z 306DEG 39KT 4021 9393
$$
WelshWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Jul 12, 11:40 PM CDT, 31 minutes earlier.
Area forecast discussion, Jul 12, 11:40 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1140 PM CDT Wed Jul 12 2017 .Discussion... Issued at 252 PM CDT WED JUL 12 2017 Another round of hot and very humid conditions this afternoon with heat index values widespread in the 103 to 107 range, and even approaching 110 in downtown KC. The one exception is far northern Missouri where remnant clouds from earlier rain showers has kept temperatures in the 80s. While this makes it unlikely these areas will reach heat advisory criteria, humidity remains fairly oppressive in that area and just a quick clearing could get heat index values near 100, so will go ahead and let the advisory ride for now. Convection is developing just north of Omaha this afternoon along a cold front, and this activity will spread and expand into much of southern Iowa and parts of northern Missouri overnight as the front progresses southward and interacts with an intensifying low level jet. This interaction could bring areas of heavy rain, although for now the higher chances look to be just north of the Missouri/Iowa border. Will keep an eye on far northern Missouri where flooding was a big issue a couple of weeks ago, but they've had plenty of time to dry out since then so it will still take 2 or 3 inches of rainfall before flash flooding starts to become a concern. The front will make continued southward progress on Thursday and should reach the I-70 corridor by early evening. The big question is if any clouds and showers from overnight activity linger into the late morning and early afternoon and how far south they spread. If skies remain mostly sunny, then compressional heating and moisture pooling ahead of the front could easily boost heat index values close to 105 especially for counties either side of the Missouri River. While this would be particularly problematic being the 4th consecutive day of excessive heat, there's a decent chance that clouds could linger for much of the day across these areas and keep temperatures in the upper 80s/lower 90s as opposed to middle 90s. Therefore will not issue another heat advisory for now, but later shifts will have to monitor cloud/precip trends overnight. Another round of showers and storms is likely to quickly develop along the front as it approaches the I-70 corridor during the late afternoon and evening hours Thursday. Strong instability could be supportive of very heavy rain, copious lightning, and perhaps some hail and gusty winds although weak shear should keep these storms fairly unorganized. While locally heavy rain will be a concern, the lack of a pronounced LLJ and steady southward progression of the frontal boundary should cut back on the potential for training storms and widespread heavy rainfall. Some showers and storms could linger into Friday before high pressure builds in from the north and clears things out. This will provide a couple of cooler days Fri and Sat with highs in the 80s and dewpoints in the 60s before a return to ridging brings temperatures back into the 90s by next week. Wouldn't be surprised to see some upper 90s by Tuesday or Wednesday especially with dewpoints progged to be a bit lower than they are this week. && .Aviation...(For the 06Z TAFS through 06Z Thursday Night) Issued at 1137 PM CDT WED JUL 12 2017 Storms this evening should remain across northern MO overnight into tomorrow morning. Another round of storms may develop along the I-70 corridor tomorrow afternoon/evening. Have maintain the VCTS group to account for this. Outside of visibility and/or ceiling restrictions from thunderstorms, VFR conditions are expected. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Hawblitzel Aviation...CDB
Hazardous weather outlook, Jul 12, 5:07 AM CDT, 19 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 507 AM CDT Wed Jul 12 2017 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-131015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 507 AM CDT Wed Jul 12 2017 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Hazardous heat is expected again today, with heat index values ranging from the lower to mid 100s. Storms in northern Missouri later today through tonight could become strong to possibly severe. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Could see additional thunderstorms on Thursday. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Jul 12, 8:31 PM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
831 PM CDT WED JUL 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM TSTM WND DMG KIRKSVILLE 40.19N 92.58W
07/12/2017 ADAIR MO PUBLIC
REPORT AND PHOTO OF TREE BROKEN. RECEIVED ON
FB.
&&
CUTTERSpecial weather statement, Jul 12, 9:03 PM CDT, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
903 PM CDT WED JUL 12 2017
MOZ016-017-130230-
Adair MO-Sullivan MO-
903 PM CDT WED JUL 12 2017
...SIGNIFICANT WEATHER ADVISORY FOR ADAIR AND EAST CENTRAL SULLIVAN
COUNTIES UNTIL 930 PM CDT...
At 903 PM CDT, Doppler radar was tracking a strong thunderstorm near
Greencastle, or 13 miles west of Kirksville, moving northeast at 30
mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Kirksville, Novinger, Greencastle and Green Castle.
LAT...LON 4015 9245 4008 9283 4026 9292 4035 9277
4034 9257
TIME...MOT...LOC 0203Z 244DEG 27KT 4020 9283
WelshLocal storm report, Jul 12, 9:39 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
939 PM CDT WED JUL 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG 1 ENE CHILLICOTHE 39.80N 93.54W
07/12/2017 LIVINGSTON MO EMERGENCY MNGR
TREE WAS BLOWN DOWN ON TO A BOX TRAILER.
TIME ESTIMATED FROM RADAR.
&&Special weather statement, Jul 12, 11:10 PM CDT, 1 hour 1 minute before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 1110 PM CDT WED JUL 12 2017 MOZ005-014-015-130500- Grundy MO-Daviess MO-Harrison MO- 1110 PM CDT WED JUL 12 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DAVIESS... NORTHWESTERN GRUNDY AND SOUTHEASTERN HARRISON COUNTIES UNTIL MIDNIGHT CDT... At 1110 PM CDT, Doppler radar was tracking a strong thunderstorm near Gilman City, or near Bethany, moving east at 30 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Gilman City and Brimson. LAT...LON 4014 9402 4027 9396 4025 9362 4001 9376 TIME...MOT...LOC 0410Z 286DEG 28KT 4020 9393 Welsh
Special weather statement, Jul 12, 11:53 PM CDT, 18 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 1153 PM CDT WED JUL 12 2017 MOZ015-023>025-032-130530- Grundy MO-Macon MO-Chariton MO-Livingston MO-Linn MO- 1153 PM CDT WED JUL 12 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHARITON...LINN... SOUTHEASTERN GRUNDY...WEST CENTRAL MACON AND EASTERN LIVINGSTON COUNTIES UNTIL 1230 AM CDT... At 1153 PM CDT, Doppler radar was tracking a strong thunderstorm near Linneus, or 14 miles northwest of Brookfield, moving south at 40 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Brookfield, Marceline, Bucklin, Meadville, Laclede, Linneus, Wheeling, Chula, New Cambria, Purdin, Avalon and Saint Catherine. LAT...LON 3973 9272 3964 9348 4000 9350 4004 9292 TIME...MOT...LOC 0453Z 338DEG 35KT 3995 9326 Welsh
Special weather statement, Jul 13, 12:11 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1211 AM CDT THU JUL 13 2017
MOZ005-014-015-023-130545-
Grundy MO-Daviess MO-Livingston MO-Harrison MO-
1211 AM CDT THU JUL 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DAVIESS...GRUNDY...
SOUTHEASTERN HARRISON AND NORTHWESTERN LIVINGSTON COUNTIES UNTIL 1245
AM CDT...
At 1210 AM CDT, Doppler radar was tracking a strong thunderstorm near
Gilman City, or near Bethany, moving southeast at 30 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Trenton, Jamesport, Gilman City, Spickard, Coffey, Tindall and
Brimson.
LAT...LON 4030 9376 4027 9376 4027 9363 4021 9338
3986 9369 4011 9403 4031 9382
TIME...MOT...LOC 0510Z 306DEG 39KT 4021 9393
WelshThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:02 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, Grundy, Livingston | 28 min |
| Jul 12, 8:09 PM CDT | Special Weather Statement | EAX | Adair | 51 min |
| Jul 12, 8:10 PM CDT | Special Weather Statement | EAX | Sullivan | 50 min |
| Jul 12, 8:25 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Grundy, Linn, Livingston, Macon, Sullivan | 35 min |
| Jul 12, 8:29 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Grundy, Livingston | 31 min |
| Jul 12, 8:45 PM CDT | Areal Flood Advisory | EAX | Grundy, Linn, Livingston, Sullivan | 3 hr |
| Jul 12, 8:54 PM CDT | Areal Flood Advisory | EAX | Adair | 3 hr |
| Jul 12, 9:03 PM CDT | Special Weather Statement | EAX | Adair | 27 min |
| Jul 12, 11:10 PM CDT | Special Weather Statement | EAX | Grundy | 50 min |
| Jul 12, 11:53 PM CDT | Special Weather Statement | EAX | Linn | 37 min |
| Jul 12, 11:57 PM CDT | Areal Flood Advisory | EAX | Adair, Grundy, Linn, Livingston, Putnam, Sullivan | 6 hr |
| Jul 13, 12:30 AM CDT | Flash Flood Warning | EAX | Adair, Daviess, Grundy, Harrison, Linn, Sullivan | 6 hr |
| Jul 13, 1:05 AM CDT | Flash Flood Warning | EAX | Daviess, DeKalb, Gentry, Harrison | 5 hr |
| Jul 13, 2:26 AM CDT | Areal Flood Advisory | EAX | Caldwell, Chariton, Daviess, Linn, Livingston, Macon and 1 more | 4 hr |
| Jul 13, 5:50 AM CDT | Areal Flood Warning | EAX | Adair, Caldwell, Chariton, Daviess, DeKalb, Gentry and 10 more | 12 hr |
| Jul 13, 7:10 AM CDT | River Flood Warning | EAX | Daviess, Gentry | 41 hr |
| Jul 13, 7:10 AM CDT | River Flood Warning | EAX | Linn, Livingston | 67 hr |
| Jul 13, 7:10 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 4 days |
| Jul 13, 8:22 AM CDT | River Flood Warning | EAX | Daviess, Livingston | 60 hr |
| Jul 13, 8:22 AM CDT | River Flood Warning | EAX | Carroll, Chariton | 4 days |
| Jul 13, 11:00 AM CDT | River Flood Warning | EAX | Atchison, Holt | 28 hr |
| Jul 13, 5:45 PM CDT | Areal Flood Warning | EAX | Daviess, Gentry, Grundy, Harrison, Linn, Livingston and 1 more | 24 hr |
| Jul 13, 6:06 PM CDT | Special Weather Statement | EAX | Jackson | 24 min |
| Jul 13, 6:10 PM CDT | Special Weather Statement | EAX | Johnson | 35 min |
| Jul 13, 6:40 PM CDT | Special Weather Statement | EAX | Cass | 35 min |
| Jul 13, 6:46 PM CDT | Severe Thunderstorm Warning | EAX | Linn, Miami | 29 min |
Nearby
Special Weather Statements in Missouri, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.